MAUDE Adverse Event Report: OK BIOTECH CO., LTD. PRODIGY AUTOCODE; BLOOD GLUCOSE MONITORING DEVICE

OK BIOTECH CO., LTD. PRODIGY AUTOCODE; BLOOD GLUCOSE MONITORING DEVICE
Model Number 51850
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Codes Hypoglycemia (1912); Confusion/ Disorientation (2553)
Date of Event 07/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Suspected device evaluated by ok biotech and calculated that the meter operated within specifications.We tested the standby current of returned meter, the result was 18.3ua.The criteria is <55ua.Pass.Meter setting, audio and all buttons function are ok.Because patient did not send back his strips, so we tested the suspected meter with in house control solution and in house strips (strip lot number: d180315-1).The control solution tests for level low were 60/62 mg/dl, for level high were 245/249 mg/dl.The request control solution ranges are: level low 35~85 mg/dl; level high 210~320 mg/dl.All results were within the acceptance range.Pass.
 
Event or Problem Description
Caller stated that medical attention was sought on 07/09/2019 at 12:00pm.He stated he received a result of 420 mg/dl, started to feel confused and went to an urgent care facility.A normal blood glucose result for him at that time of day is 140-150 mg/dl.End-user stated that before going to the urgent care he took 8 units of humalog and ate 2 eggs, 1 piece of toast, and 2 sausage patties.Upon arriving at the urgent care, they called paramedics and he was transported to the emergency room.Upon arrival his blood glucose was 22 mg/dl.End-user stated they checked his blood pressure did an ekg and both were normal.He said he received a glucose solution by mouth at the hospital.End-user stated he was at the hospital almost 3 hours but was not admitted.He is required to take 3 units of humalog if result is above 200.Prior to discharge the end-user stated his blood glucose was 75 mg/dl.He was treated at (b)(6) health hospital located at (b)(6).No additional details were provided.

Brand Name
PRODIGY AUTOCODE
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
OK BIOTECH CO., LTD.
no. 91, sec. 2
gongdao 5th road
hsinchu city, 30070
TW  30070
MDR Report Key8886284
Report Number3005862821-2019-00036
Device Sequence Number19554062
Product Code NBW
UDI-Device Identifier00384840518858
UDI-Public00384840518858
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K073118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number51850
Device Catalogue Number51850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2019
Initial Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age76 YR
Patient Weight77